Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Feels tired, mono disease, elevated CPK, low testosterone

My 30 year old son had been feeling tired and achy over several weeks...thought he might have mono. His doctor did blood tests which showed slightly elevated CPK (around 350-375) and also low testosterone . They are treating the low T with meds but I am concerned there may be an underlying cause which has not been diagnosed. For reference, I am familiar with CPK enzyme levels because my other son, age 26, has LGMD2A (calpainopathy) and his levels are several thousand.
Asked On : Fri, 25 May 2012
Answers:  1 Views:  588
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Cardiologist 's  Response
Dear patient,

Thanks for your concerns. Indeed, it is quite rare for infectious mononucleosis, caused by the virus Epstein-Barr, to cause rhabdomyolysis (elevation from CK derived from skeletal muscle); I agree that other differential diagnoses, including one of the many inflammatory myopathies, should be entertained. A rheumatologist may be better versed to triage such encounter.

Yours truly,

Dr Brenes Salazar MD
Mayo Clinic MN

Answered: Mon, 28 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor